An Official publication of The Asian Congress of Neurological Surgeons (AsianCNS)

Search Article
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Advertise Subscribe Contacts Login  Facebook Tweeter
  Users Online: 234 Home Print this page Email this page Small font sizeDefault font sizeIncrease font size  
CASE REPORT
Year : 2019  |  Volume : 14  |  Issue : 2  |  Page : 532-534

Phenytoin toxicity manifesting as acute psychosis: An uncommon side effect of a common drug


Department of Neurosurgery and Gamma Knife, All India Institute of Medical Sciences and Jai Prakash Narayan Apex Trauma Center, New Delhi, India

Correspondence Address:
Sachin Anil Borkar
Department of Neurosurgery and Gamma Knife, All India Institute of Medical Sciences and Jai Prakash Narayan Apex Trauma Center, New Delhi - 110 029
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ajns.AJNS_86_18

Rights and Permissions

Antiepileptic drug-induced psychotic disorder represents an iatrogenic, adverse drug reaction. Phenytoin has rarely been shown to be a causative agent of acute psychosis in patients. We present such a rare case of short term use of phenytoin causing toxicity manifesting as acute psychosis and complete recovery following phenytoin withdrawal.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed413    
    Printed12    
    Emailed0    
    PDF Downloaded41    
    Comments [Add]    

Recommend this journal